MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, LEFT,SHORT, 9 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, LEFT,SHORT, 9 HOLES; PLATE, FIXATION, BONE
Catalog Number 54-25374S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "abrasion on variax during medical procedure when mounting screw on it.The procedure was delayed by 10 min.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches alleged failure.The received volar smartlock distal radius plate was visually inspected in which we can see a lot of scratch marks and screw rubbing-off marks on the screw holes which indicate usage and application of force while screw tightening.On the oblong hole, we can clearly see a misalignment while insertion as the screw has hit the plate and deformed it.The deformation indicates the screw rubbed off with the plate when it was inserted into an oblong hole.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to user related as we can see signs of misdrilling.If any further information is provided, the investigation report will be reassessed.

Brand Name
VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, LEFT,SHORT, 9 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18073290
Report Number0008031020-2023-00384
Device Sequence Number20787378
Product Code HRS
UDI-Device Identifier04546540578679
UDI-Public04546540578679
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54-25374S
Device Lot Number1000512140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown